Indiana, 2014

Flooding in Indiana, June 21, 2014

June 21, 2014 · NWS LOT · 2 events in 1 county or zone

An area of thunderstorms moved across northwest Indiana producing torrential rain which resulted in flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

An area of thunderstorms moved across northwest Indiana producing torrential rain which resulted in flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 21, 5:45 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 21, 5:45 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
645 PM CDT SAT JUN 21 2014

.DISCUSSION...
200 PM CDT

MAIN CONCERNS FOR TONIGHT WILL CONTINUE BE ON THE POTENTIAL FOR
ISOLATED THUNDERSTORMS ALONG WITH REDEVELOPING FOG.

NORTHERN IL/NORTHWEST IN HAVE BECOME UNSTABLE WITH GENERALLY MU-CAPE
VALUES BETWEEN 2000-3000J/KG...WITH A WEAK MID-LVL VORT SLIDING
EAST/SOUTHEAST ACROSS THE FORECAST AREA. THIS WILL SERVE AS THE
FOCAL POINT FOR SEEING ISOLATED STORMS...POSSIBLY SEVERE STORMS
BETWEEN 20-23Z THEN EXPECTED TO STEADILY DECREASE IN COVERAGE AND
INTENSITY BY 2Z. TEMPS WILL REMAIN MILD OVERNIGHT WITH LOWS
GENERALLY IN MID/UPR 60S AND A FEW LOCATIONS ONLY DIPPING TO ARND
70. THERE WILL REMAIN AN ISOLATED POTENTIAL FOR SHRA/TSRA
OVERNIGHT...HOWEVER THE FOCUS OVERNIGHT WILL BE ON FOG DEVELOPMENT.
WITH A VERY MOIST ENVIRONMENT LINGERING OVER THE REGION
TONIGHT...FOG DEVELOPMENT IS VERY FAVORABLE. HOWEVER THE CHALLENGE
WILL BE ON THE INTENSITY. AT THIS TIME WILL LEAN TOWARDS VSBY ONLY
DIPPING TO ARND 1-3SM...HOWEVER A FEW POCKETS OF PATCHY DENSE FOG
MAY OCCUR.

SUNDAY...
VERY WARM/MOIST ATMOSPHERE WILL LINGER THRU SUN AS WELL. NOT
PLANNING TO MAKE MANY CHANGES TO THE GOING FORECAST FOR SUN. STILL
LOOKS TO BE A GOOD CHC FOR SEEING SCATTERED STORMS REDEVELOP IN
THE MIDDAY THRU AFTN TIMEFRAME. GUIDANCE HAS BEEN INDICATING SOME
MID-LVL DIFFLUENCE RIDING ALONG A WEAK RIDGE FOR THE MIDDAY/AFTN
SUN TIMEFRAME. THIS COULD ACT AS AN INHIBITOR FOR CONVECTIVE
DEVELOPMENT. ALTHOUGH CONFIDENCE IN THE STRENGTH OF THIS IS
MINIMAL...SO HAVE OPTED TO KEEP THINGS AS IS FOR SUN AND MENTION
THE TSRA POTENTIAL.

WITH AN EXPECTED TURNING IN THE WINDS...IT IS POSSIBLE THAT A
LAKE BREEZE COULD PUSH INLAND AND KEEP TEMPS COOLER FOR FAR
NORTHEAST IL. AT THIS TIME THE THINKING IS THAT WINDS WILL REMAIN
SOUTHERLY FOR THE MOST PART. PWAT VALUES WILL LINGER ARND
1.5-2"...WITH CONTINUED MOISTURE CONVERGENCE IN THE LOW/MID
LEVELS. SO WHATEVER STORMS ARE ABLE TO DEVELOP...THEY WILL LIKELY
BE ABLE TO EFFICIENTLY PRODUCE VERY HEAVY RAINFALL.

BEACHLER

LONG TERM... SUNDAY NIGHT THROUGH SATURDAY...
412 PM CDT

SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TO CONTINUE INTO
SUNDAY NIGHT AS WARM FRONT ASSOCIATED WITH PLAINS LOW PRESSURE
EDGES NORTH AND EAST ACROSS THE AREA. WITH SFC DEW POINTS
REMAINING IN THE MID-UPPER 60S COMBINED WITH STRENGTHENING LOW
LEVEL JET TO OUR WEST... FEED OF WARM MOIST AIR TO REMAIN VERY
AVAILABLE TO FUEL STORMS.

COVERAGE OF STORMS THEN EXPECTED TO INCREASE MONDAY INTO MONDAY
NIGHT AS LOW PRESSURE TRACKS FROM IOWA ACROSS WISCONSIN TO THE
EASTERN U.P. OF MICHIGAN. GIVEN SHORTWAVE TROUGH ALOFT... INCREASING
LOW LEVEL CONVERGENCE ALONG A COLD FRONT EXPECTED TO SWEEP ACROSS
THE FORECAST AREA MONDAY NIGHT... COMBINED WITH AFOREMENTIONED
ENVIRONMENT OF ABUNDANT MOISTURE... LIKELY POPS WARRANTED WITH
POTENTIAL FOR A ROUND OF HEAVY RAIN POSSIBLE GIVEN VERTICAL
MOISTURE PROFILES.

FLOW ALOFT TURNS NORTHWEST ON TUESDAY ALBEIT WITH EMBEDDED
SHORTWAVES AND RESIDUAL MOISTURE LINGERING BEHIND THE COLD FRONT.
WILL MAINTAIN LOW CHANCE POPS FOR INSTABILITY SHOWERS/
THUNDERSTORMS MAINLY DIURNALLY ENHANCED. SURFACE HIGH PRESSURE
RIDGES ACROSS THE AREA WEDNESDAY AND THURSDAY BUT NOT WITHOUT
MODELS CONTINUING TO INDICATE WEAK SHORTWAVES RIDING THROUGH THE
FLOW ALOFT BECOMING MORE ZONAL. THE COLD FRONT THAT MOVES THROUGH
THE AREA MONDAY NIGHT/EARLY TUESDAY STALLS OUT OVER SOUTHERN
ILLINOIS THEN BEGINS TO LIFT BACK NORTH AS A WARM FRONT THURSDAY
NIGHT AND FRIDAY. AS INSETROPIC ASCENT INCREASES AHEAD OF THE
BOUNDARY WILL CARRY CONTINUED LOW POPS FRIDAY... AND INTO SATURDAY
AS THE WARM FRONT LIFTS NORTH ACROSS THE AREA.

ED F

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* TSRA EARLY THIS EVENING.
* WIND DIRECTIONS THIS EVENING.
* IFR/LIFR CIGS OVERNIGHT/SUNDAY MORNING.
* POSSIBLE FOG OVERNIGHT/SUNDAY MORNING.
* EAST WINDS SUNDAY. CMS

//DISCUSSION...UPDATED 00Z...

TSRA WILL CONTINUE TO MOVE SOUTHEAST AND AWAY FROM THE TERMINALS
OVER THE NEXT 1-2 HOURS WITH LINGERING SHRA. MAIN CONCERN WILL BE
WIND DIRECTIONS THIS EVENING AFTER CONVECTIVE WINDS DIMINISH.
UPSTREAM OBS SHOW LIGHT NORTH/NORTHEAST WINDS BECOMING LIGHT AND
VRB IN SOME LOCATIONS. WITH A POSSIBLE MARINE/LAKE INFLUENCE HAVE
GONE WITH PREVAILING NORTHEAST WINDS THIS EVENING BUT SPEEDS
SHOULD REMAIN UNDER 10KTS. WIND WILL EVENTUALLY BECOME LIGHT AND
VRB OVERNIGHT.

WITH THE CONTINUED MOIST LOW LEVELS AND THE MARINE/LAKE INFLUENCE
NOTED ABOVE...EXPECT IFR/LIFR CIGS TO RETURN/DEVELOP OVERNIGHT AND
THEN LIFT SUNDAY MORNING BUT CONFIDENCE REGARDING SPECIFICS/TIMING
AND DURATION IS LOW. FOG POTENTIAL MAY BE A BIT MORE OF A
CONCERN...ESPECIALLY AWAY FROM THE LAKE AND WHERE ANY LOW CLOUDS
FORM AND VIS 1SM OR LOWER WILL BE POSSIBLE.

WINDS REMAIN EASTERLY SUNDAY AND CURRENTLY NO STRONG SIGNALS FOR
TSRA BEFORE SUNDAY EVENING AND HAVE REMAINED DRY WITH THIS
FORECAST. CMS

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* HIGH FOR PRECIP TRENDS THIS EVENING.
* MEDIUM FOR WINDS THROUGH THE PERIOD.
* LOW FOR IFR/LIFR CIGS TONIGHT/SUNDAY MORNING.
* MEDIUM FOR FOG TONIGHT/SUNDAY MORNING. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z MONDAY-12Z SATURDAY...UPDATED 00Z...

* MONDAY...TSRA LIKELY.
* TUESDAY THROUGH FRIDAY...CHANCE OF TSRA.

&&

.MARINE...
234 PM CDT

GENERALLY LIGHT WIND REGIME OUTSIDE OF THUNDERSTORM INDUCED WINDS TO
CONTINUE THOUGH MONDAY NIGHT WHEN A COLD FRONT WILL SWEEP ACROSS THE
LAKE BRINGING DRYER CONDITIONS AND NORTHERLY FLOW BY TUESDAY.  UNTIL
THEN... EXPECT AREAS OF DENSE FOG TO PERSIST OVER THE LAKE WITH
WINDS GENERALLY REMAINING AT OR BELOW 20 KTS AND WAVES AT OR BELOW 3
FEET. WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS.

A RIDGE OF HIGH PRESSURE FROM JAMES BAY TO THE CENTRAL GREAT LAKES
WILL REMAIN NEARLY STATIONARY TONIGHT AND THEN GRADUALLY DRIFT EAST
SUNDAY.  MEANWHILE WEAK LOW PRESSURE OVER WISCONSIN WILL SLIDE
SOUTHEAST ALONG A NEARLY STATIONARY FRONTAL BOUNDARY ACROSS NORTH
CENTRAL ILLINOIS TO SOUTHEAST ILLINOIS OVERNIGHT AND DISSIPATE.  WEAK
LOW PRESSURE OVER THE CENTRAL PLAINS WILL BECOME BETTER ORGANIZED AS
IT DOES AND MOVE EAST.  THIS LOW WILL REACH CENTRAL IOWA BY DAYBREAK
MONDAY AND MOVE TO THE EASTERN UPPER PENINSULA OF MICHIGAN BY
OVERNIGHT MONDAY INTO TUESDAY.

A WEAK COLD FRONT ASSOCIATED WITH THIS LOW WILL THEN SWEEP ACROSS THE
LAKE LATE MONDAY NIGHT INTO TUESDAY...TURNING WINDS FROM SOUTHERLY
TO NORTHERLY. BROAD HIGH PRESSURE WILL THEN BUILD INTO THE UPPER
GREAT LAKES WEDNESDAY LASTING INTO THURSDAY.

ED F

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...DENSE FOG ADVISORY...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
     LMZ565-LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-
     LMZ742-LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ868-LMZ870-
     LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 10 AM SUNDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jun 21, 2:38 PM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
338 PM CDT SAT JUN 21 2014

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
222045-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
338 PM CDT SAT JUN 21 2014 /438 PM EDT SAT JUN 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...A FEW OF WHICH MAY PRODUCE:
   WIND GUSTS TO 60 MPH.
   TORRENTIAL DOWNPOURS AND LOCALIZED FLASH FLOODING.
   FREQUENT LIGHTNING.
   HAIL TO THE SIZE OF QUARTERS OR SLIGHTLY LARGER.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORM WILL OCCUR ACROSS THE AREA INTO EARLY
  THIS EVENING. REGENERATION OF SCATTERED STORMS MAY CONTINUE
  LATER THIS EVENING INTO OVERNIGHT...MAINLY FOR AREAS ALONG AND
  SOUTH OF INTERSTATE 80.

  DISCUSSION:

  AS AN UPPER LEVEL DISTURBANCE MOVES EASTWARD ACROSS THE AREA
  INTO EARLY THIS EVENING..SCATTERED THUNDERSTORMS WILL CONTINUE
  TO DEVELOP. THE ATMOSPHERE IS FAVORABLE FOR A FEW STORMS OR
  CLUSTERS OF STORMS TO BECOME SEVERE... PRODUCING DAMAGING WINDS.
  ISOLATED INSTANCES OF HAIL UP TO THE SIZE OF A QUARTER ARE ALSO
  POSSIBLE. CONTINUED UNSTABLE AIR LATER TONIGHT MAY SUPPORT
  SCATTERED STORMS ACROSS THE AREA...ESPECIALLY SOUTH OF
  INTERSTATE 80.

WATER LEVELS ALONG PORTIONS OF THE DUPAGE...ILLINOIS..
IROQUOIS...AND DES PLAINES RIVERS WILL REMAIN ELEVATED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH
FRIDAY. THE MOST LIKELY PERIODS FOR STRONGER AND MORE ORGANIZED
THUNDERSTORMS ARE MONDAY AND MONDAY NIGHT.

WATER LEVELS ALONG PORTIONS OF THE DUPAGE...ILLINOIS..
IROQUOIS...AND DES PLAINES RIVERS WILL REMAIN ELEVATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH EARLY THIS EVENING.

&&

LMZ740>745-222045-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
338 PM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG ARE LIKELY.

SCATTERED THUNDERSTORMS ARE POSSIBLE INTO THIS EVENING...SOME OF
WHICH MAY BECOME SEVERE AND PRODUCE WINDS IN EXCESS OF 35 KNOTS
AND HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF DENSE FOG ARE POSSIBLE SUNDAY THROUGH SUNDAY NIGHT.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH
FRIDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-222045-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
338 PM CDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

AREAS OF DENSE FOG WILL CONTINUE.

SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS MAINLY THE SOUTHERN
PART OF THE LAKE INTO THIS EVENING....SOME OF WHICH MAY PRODUCE
WINDS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AREAS OF DENSE FOG ARE POSSIBLE SUNDAY AND SUNDAY NIGHT.

THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS SUNDAY THROUGH
FRIDAY.

&&

RC

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

In the hours before

Local storm report, Jun 21, 6:21 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
721 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     TSTM WND DMG     GRANT PARK              41.24N 87.64W
06/21/2014                   KANKAKEE           IL   TRAINED SPOTTER

            THREE TREES DOWN - 12-16 INCHES IN DIAMETER.

&&

BN
Local storm report, Jun 21, 6:22 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
722 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0657 PM     FLASH FLOOD      4 NE BEECHER            41.39N 87.56W
06/21/2014                   WILL               IL   TRAINED SPOTTER

            ONE FOOT OF FLOWING WATER ON OSSNER ROAD.

0657 PM     TSTM WND DMG     4 NE BEECHER            41.39N 87.56W
06/21/2014                   WILL               IL   TRAINED SPOTTER

            TWO TREES, ONE 20 INCH DIAMETER, ONE 10 INCH DIAMETER
            BLOWN DOWN. MULTIPLE TREE LIMBS BLOWN DOWN.

&&
Local storm report, Jun 21, 6:24 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
724 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0711 PM     TSTM WND DMG     OAK LAWN                41.72N 87.75W
06/21/2014                   COOK               IL   TRAINED SPOTTER

            WIND GUST TO 50 MPH - SMALL TREE LIMBS DOWN

0711 PM     HEAVY RAIN       OAK LAWN                41.72N 87.75W
06/21/2014  M1.05 INCH       COOK               IL   TRAINED SPOTTER

            RAINFALL IN 30 MINUTES.

&&

BN
Local storm report, Jun 21, 6:28 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
728 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     HEAVY RAIN       1 SE BARTLETT           41.97N 88.19W
06/21/2014  M1.31 INCH       DUPAGE             IL   COCORAHS

            RAINFALL IN 60 MINUTES. MINOR FLOODING.

0624 PM     HEAVY RAIN       1 SE LISLE              41.78N 88.07W
06/21/2014  M0.88 INCH       DUPAGE             IL   COCORAHS

            RAINFALL IN 32 MINUTES. STANDING WATER IN YARD.

&&

BN
Local storm report, Jun 21, 6:30 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
730 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0724 PM     HEAVY RAIN       PEOTONE                 41.33N 87.80W
06/21/2014  M2.43 INCH       WILL               IL   TRAINED SPOTTER

            STORM TOTAL 2.43 INCHES WITH 1.26 INCHES IN THE PAST 30
            MINUTES.

&&
Local storm report, Jun 21, 6:35 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
735 PM CDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HEAVY RAIN       SUGAR GROVE             41.77N 88.46W
06/21/2014  M2.22 INCH       KANE               IL   COCORAHS

            RAINFALL IN 35 MINUTES.

0615 PM     HEAVY RAIN       2 SSE PLAINFIELD        41.59N 88.19W
06/21/2014  M1.30 INCH       WILL               IL   COCORAHS

            RAINFALL IN 30 MINUTES.

0720 PM     HEAVY RAIN       1 NNE PARK FOREST       41.50N 87.68W
06/21/2014  M1.20 INCH       COOK               IL   COCORAHS

            RAINFALL IN 60 MINUTES. STILL RAINING HARD.

&&

BN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Lake

When
June 21, 6:50 PM CST to 11:30 PM CST
Where
Lake County, 1.32 mi NE of Calumet City to 1.31 mi NNE of Calumet City
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.636, -87.506

The Indiana Tollway near mile marker 5 had 8 to 10 inches of standing water which stopped westbound traffic.

Flood, Lake

When
June 21, 7:00 PM CST to 11:30 PM CST
Where
Lake County, 0.52 mi E of Crown Point to 1.06 mi SE of Crown Point
Cause
Heavy Rain
Reported by
Public
Coordinates
41.420, -87.360

A few roadways were flooded in Crown Point with water rising past car bumpers.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2014Every state in 2014This day in weather historyWarnings in Indiana, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 528316, 528318.